Arkansas, 2013

Tornadoes and Hail in Arkansas, April 18, 2013

April 18, 2013 · NWS JAN · 8 events in 2 counties and zones

Gusty southerly winds blew for several days ahead of the cold front that pushed across the Arklamiss region during the afternoon and evening of April 18, 2013. The persistent feed of moist air from the Gulf produced a warm and humid air mass that resulted in afternoon temperatures well above normal, topping out in the 80s across the forecast area Thursday afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$53,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Gusty southerly winds blew for several days ahead of the cold front that pushed across the Arklamiss region during the afternoon and evening of April 18, 2013. The persistent feed of moist air from the Gulf produced a warm and humid air mass that resulted in afternoon temperatures well above normal, topping out in the 80s across the forecast area Thursday afternoon. Warmer air aloft produced an atmospheric cap that prohibited thunderstorm development well ahead of the front. As a result, a squall line of severe convection developed in the vicinity of the cold front and moved across the Delta region. Much of the damage associated with the squall line was produced by two intense severe storms. The first storm moved across Ashley and Chicot Counties in southeast Arkansas during mid afternoon before tracking across Washington County in northwest Mississippi. The first storm produced an EF-1 tornado near Crossett, AR. The second storm moved across northeast Louisiana into the Mississippi Delta region, producing an EF-1 tornado near Sondheimer, Louisiana and another tornado in Nitta Yuma, Mississippi. In addition to tornadoes, severe storms along the squall line downed trees and power lines and produced golf ball sized hail.

The squall line began to weaken as it continued across the Mississippi Delta, pulling away from the associated low pressure system and moving into a region where the air mass was more stable. Storms that remained in the remnants of the line progressed to the east, briefly strengthening as they crossed northeast Mississippi. Sporadic down burst winds continued, bringing down trees and power lines near Yazoo City and at Sturgis in Oktibbeha County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 18, 12:55 PM CST, 1 hour 13 minutes earlier.

Area forecast discussion, Apr 18, 12:55 PM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
155 PM CDT THU APR 18 2013

.UPDATE...SENT OUT UPDATED ZONES TO INCLUDE MENTION OF NEW TORNADO
WATCH NUMBER 126 IN EFFECT THROUGH 11 PM THIS EVENING FOR MUCH OF
FORECAST AREA (AT LEAST WEST OF A COLUMBUS...TO NEWTON...TO COLUMBIA
LINE). RISK FOR TORNADOES CURRENTLY DEEMED HIGHEST NORTH OF I-20 IN
THE WATCH AREA BUT OF COURSE CANNOT BE RULED OUT ANYWHERE IN THE
WATCH AREA. FULL PACKAGE UPDATE WILL BE COMING IN THE NEAR FUTURE.
/BB/

&&

.PREV DISCUSSION... /ISSUED 430 AM CDT THU APR 18 2013/

SHORT TERM...TODAY THROUGH FRIDAY NIGHT...BIGGEST CHANGE FROM LAST
NIGHT'S THINKING CONCERNING THE POTENTIAL FOR SEVERE WEATHER TODAY IS
THE POTENTIAL FOR A WEAKER AND EARLIER DISSIPATING CAP. THIS MAY
ALLOW FOR DEVELOPMENT OF DISCRETE CELLS EARLIER THIS AFTERNOON AND
AHEAD OF THE MAIN SQUALL LINE WHICH IS STILL SLATED OVER OUR
NORTHWEST ZONES BY EARLY EVENING.

WATER VAPOR IMAGERY/RUC ANALYSIS HAS A RATHER AMPLIFIED TROUGH OVER
THE CENTRAL PLAINS THAT IS EXPECTED TO FURTHER DEEPEN TODAY AS IT
SHIFTS EAST AND DEEPEN A SURFACE LOW NEAR THE GREAT LAKES REGION
THAT WILL SEND A STRONG COLD FRONT ACROSS OUR CWA TONIGHT. REGIONAL
RADARS ARE ALREADY LIT UP THIS MORNING WITH A LONG LINE OF STORMS
ALONG THE COLD FRONT EXTENDING FROM CENTRAL TEXAS NORTHEAST TO
THE GREAT LAKES. THIS LINE OF STORMS IS EXPECTED TO INTENSIFY TODAY
DURING PRIME HEATING AND MOVE INTO OUR NORTHWEST ZONES LATE THIS
AFTERNOON OR EARLY EVENING. THE EXPECTED ENVIRONMENT OVER OUR AREA
AHEAD OF THE APPROACHING SQUALL LINE HAS CHANGED LITTLE INCLUDING
SURFACE DEWPOINTS IN THE UPPER 60S TO NEAR 70 DEGREES...MLCAPES
AROUND 1000J/KG...0-6KM BULK SHEAR 40-50KTS AND 0-3KM SRH 200-400
M2/S2. THE LATEST OUTLOOK FROM THE STORM PREDICTION CENTER PLACES
THE AREA NORTH OF I-20 IN A MODERATE RISK OF SEVERE WEATHER WITH
HATCHED SHADING WARNING OF POTENTIAL FOR STRONG TORNADOES AND/OR
WIND GUSTS UP TO 80 MPH. THE AREA ALONG AND SOUTH OF INTERSTATE 20
STILL HAS A CONSIDERABLE RISK FOR SEVERE WEATHER ALTHOUGH THE
POTENTIAL FOR SIGNIFICANT WINDS OR STRONG TORNADOES IS LOWER THAN
IN THE MODERATE RISK.

THE MAIN RISK FOR SEVERE WEATHER TODAY WILL COME WITH THE SQUALL
LINE PRIMARILY IN THE FORM OF WIDESPREAD WIND DAMAGE AND TORNADOES.
HAIL AND LOCALLY HEAVY RAIN WILL BE SECONDARY THREATS. HOWEVER...ANY
DISCRETE CELLS THAT DEVELOP AHEAD OF THE SQUALL LINE COULD PRODUCE
TORNADOES...SOME OF WHICH COULD BE STRONG ESPECIALLY IN THE NORTH.
THIS TIMING OF THE LINE HAS CHANGED LITTLE...MOVING INTO THE
NORTHWEST DELTA 4-6 PM...NEAR NATCHEZ TRACE CORRIDOR BY MIDNIGHT AND
MOVING SOUTHEAST OF OUR CWA BEFORE 6 AM. STRONG SOUTHERLY WINDS
TODAY AHEAD OF THE APPROACHING SYSTEM WILL MAKE FOR WINDY CONDITIONS
ACROSS THE NORTHWEST AND BREEZY CONDITIONS ELSEWHERE. A WIND
ADVISORY REMAINS IN EFFECT TODAY NORTHWEST OF A LINE FROM WINNSBORO
LOUISIANA TO YAZOO CITY AND GRENADA MISSISSIPPI.

THERE MAY BE SOME POST FRONTAL PRECIPITATION ACROSS OUR SOUTHEAST
FRIDAY MORNING THAT WILL END BY NOON. OTHERWISE...MUCH COOLER AND
DRIER AIR WILL MOVE INTO OUR CWA FRIDAY IN THE WAKE OF THE COLD
FRONT. DEW POINTS WILL BE KNOCKED DOWN FROM THE UPPER 60S AHEAD OF
THE FRONT TO THE 40S IN ITS WAKE. THE SUN SHOULD BREAK OUT ACROSS
THE WHOLE AREA BY FRIDAY AFTERNOON BUT BREEZY WEST TO NORTHWEST
WINDS WILL HOLD TEMPERATURES TO THE LOW TO MID 60S AT MOST SITES.
THE MAIN UPPER LEVEL TROUGH AXIS WILL SWING ACROSS THE CWA FRIDAY
NIGHT AS THE SURFACE HIGH FROM THE SOUTHERN PLAINS MOVES EAST OVER
OUR AREA. THIS WILL CONTRIBUTE TO SATURDAY MORNING TEMPERATURES
BEING THE COLDEST OF THE FORECAST PERIOD. MOST SITES WILL BOTTOM OUT
IN THE 30S AND PATCHY FROST WILL BE POSSIBLE IN THE NORMALLY COLDER
LOCATIONS. /22/

LONG TERM...SATURDAY THROUGH THURSDAY...WE WILL GET COOLER
CONDITIONS FOR THE UPCOMING WEEKEND WITH DRY WEATHER THROUGH SUNDAY
MORNING. A BROAD UPPER TROUGH WILL BE ACROSS THE REGION THROUGH THE
WEEKEND.  THE SURFACE HIGH OVER THE REGION SATURDAY WILL WILL MOVE
EAST THROUGH SUNDAY. COOLER THAN NORMAL LOW TEMPERATURES SATURDAY
WILL LAST THROUGH MONDAY MORNING. BY EARLY NEXT WEEK A STORM SYSTEM
WILL BE MOVING OVER THE ROCKIES. THE EURO AND THE GFS HAVE SOME
TIMING DIFFERENCES AS THIS UPPER TROUGH MOVES TOWARD THE ARKLAMISS
REGION. BOTH MODELS AMPLIFY THIS UPPER TROUGH OVER THE PLAINS ON
TUESDAY. THE GFS BRINGS IN THE RAIN FASTER ON MONDAY EVENING FROM
THE WEST...WHILE THE EURO WAS SLOWER. OPTED TO GO AFTER THE SLOWER
EURO SOLUTION. THE EURO BRINGS IN CONVECTIVE RAIN CHANCES FOR
TUESDAY THROUGH WEDNESDAY MORNING...FOLLOWED BY SOME POST FRONTAL
SHOWERS UNTIL EARLY WEDNESDAY EVENING. THE ASSOCIATED COLD FRONT
WILL MOVE THROUGH THE REGION ON LATE TUESDAY INTO WEDNESDAY
MORNING.THERE WILL BE ENOUGH INSTABILITY AND SHEAR FOR A FEW STRONG
TO POSSIBLY SEVERE STORMS WITH THIS SYSTEM...BUT WILL HOLD OFF
MENTIONING IT IN THE HWO AS WE FOCUS ON THE FIRST STORM SYSTEM.
UPPER TROUGH AXIS WILL MOVE EAST OF THE REGION ON THURSDAY AS HIGH
PRESSURE BUILDS IN FROM THE PLAINS. AS FAR AS TEMPS ARE CONCERN WILL
WITH A BLEND OF MAV GMOS AND ENSEMBLE GUIDANCE. ON POPS MADE SOME
ADJUSTMENTS TO EURO GUIDANCE./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       85  53  62  39 /  24 100  12   4
MERIDIAN      86  57  65  38 /  16 100  21   4
VICKSBURG     84  51  64  36 /  65 100   9   4
HATTIESBURG   88  59  66  39 /  15 100  47   4
NATCHEZ       84  48  61  38 /  41 100  10   4
GREENVILLE    82  47  61  38 /  94 100   5   4
GREENWOOD     84  49  62  36 /  59 100   8   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR MSZ018-019-
     025>028-034>036-040>042.

LA...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LAZ007>009-015-
     016-023.

AR...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR ARZ074-075.

&&
Hazardous weather outlook, Apr 18, 10:55 AM CST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1155 AM CDT THU APR 18 2013

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>028-034>036-
040>042-191700-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-
1155 AM CDT THU APR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL
PORTIONS OF MISSISSIPPI...PORTIONS OF NORTHEAST LOUISIANA AND
EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

AN OUTBREAK OF SEVERE WEATHER IS EXPECTED THIS AFTERNOON AND
EVENING  AS A POTENT SQUALL LINE AND POTENTIAL SEVERE STORMS
AHEAD OF THE LINE MOVE INTO A UNSTABLE AND SHEARED AIR MASS THAT
WILL BE IN PLACE OVER THE ARKLAMISS DELTA. THE LIKELIHOOD OF
HAZARDOUS WEATHER IS HIGH AND SCATTERED TO NUMEROUS SEVERE
THUNDERSTORMS WILL BE CAPABLE OF DAMAGING WINDS FROM 60 TO
80 MPH...AND TORNADOES. THE POSSIBILITY OF AT LEAST A FEW STRONG
TORNADOES EXISTS. QUARTER SIZED HAIL AND HEAVY DOWNPOURS WILL
ALSO BE POSSIBLE. A QUICK INCH TO AN INCH AND A HALF IN A VERY
SHORT TIME FRAME MAY LEAD TO MINOR FLOODING ISSUES. SMALL
CREEKS...STREAMS AND LOW LYING AREAS CAN EXPECT RISES IN WATER
LEVELS. THE TIME FRAME FOR SEVERE WEATHER HAZARDS WILL BE FROM
4PM TO 9PM.

IN ADDITION...STRONG PRESSURE GRADIENTS WILL ALSO PRODUCE WINDY
CONDITIONS ACROSS THE AREA FROM LATE MORNING THROUGH THE
AFTERNOON HOURS AHEAD OF THE APPROACHING SQUALL LINE. EXPECT
SUSTAINED WINDS FROM THE SOUTH TO SOUTHEAST AROUND 20 TO 30 MPH
WITH OCCASIONAL TO FREQUENT GUSTS RANGING FROM 35 TO 40 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM
SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT
PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED
THIS AFTERNOON AND EVENING.

LAZ024>026-MSZ029>033-037>039-043>061-191700-
CATAHOULA-TENSAS-CONCORDIA-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
1155 AM CDT THU APR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND
PORTIONS OF SOUTHWEST...CENTRAL AND EAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE STORMS ARE LIKELY THIS EVENING...ESPECIALLY ALONG AND NORTH OF
INTERSTATE 20...AS A POTENT SQUALL LINE SWINGS ACROSS THE REGION INTO AN
UNSTABLE AND SHEARED AIR MASS. THE MOST INTENSE STORMS ARE EXPECTED
TO BE CAPABLE OF DAMAGING WIND GUSTS OF 60 TO 70 MPH. AT LEAST A FEW
TORNADOES WILL BE POSSIBLE. QUARTER SIZED HAIL AND LOCALLY HEAVY
DOWNPOURS ARE ALSO EXPECTED. THE GREATER RISK OF THESE SEVERE WEATHER
HAZARDS WILL BE ALONG AND NORTH OF INTERSTATE 20 BUT SEVERE WEATHER
WILL STILL BE POSSIBLE SOUTH ALSO. A QUICK INCH TO AN INCH AND A
HALF IN A VERY SHORT TIME FRAME MAY LEAD TO MINOR FLOODING ISSUES.
SMALL CREEKS...STREAMS AND LOW LYING AREAS CAN EXPECT RISES IN WATER
LEVELS. THE TIME FRAME FOR SEVERE WEATHER HAZARDS WILL BE FROM 3PM TO
8PM ACROSS PORTIONS OF NORTHEAST LOUISIANA AND EXTREME SOUTHWEST
MISSISSIPPI. THE TIME FRAME FOR THE INTERSTATE 55 CORRIDOR WILL BE
BETWEEN 7PM TO MIDNIGHT AND FAR EAST AND SOUTHEAST MISSISSIPPI
BETWEEN 11PM AND 4AM FRIDAY MORNING.

STRONG PRESSURE GRADIENTS WILL ALSO PRODUCE WINDY CONDITIONS
ACROSS THE AREA THURSDAY DURING THE LATE MORNING THROUGH THE
AFTERNOON HOURS. EXPECT SUSTAINED WINDS FROM THE SOUTH TO
SOUTHEAST AROUND 20 TO 25 MPH WITH OCCASIONAL TO FREQUENT GUSTS
RANGING FROM 30 TO 35 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM
SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT
PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED
THIS AFTERNOON AND EVENING.

MSZ062>066-072>074-191700-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
1155 AM CDT THU APR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE STORMS ARE POSSIBLE LATE TONIGHT INTO EARLY FRIDAY MORNING AS
A POTENT SQUALL LINE SWINGS ACROSS THE REGION INTO AN UNSTABLE AND
SHEARED AIR MASS. THE MOST INTENSE STORMS ARE EXPECTED TO BE CAPABLE
OF DAMAGING WIND GUSTS TO AT LEAST 60 MPH. ONE OR TWO TORNADOES WILL
BE POSSIBLE. LOCALLY HEAVY DOWNPOURS ARE ALSO EXPECTED. A QUICK INCH
TO AN INCH AND A HALF IN A VERY SHORT TIME FRAME MAY LEAD TO MINOR
FLOODING ISSUES. SMALL CREEKS...STREAMS AND LOW LYING AREAS CAN
EXPECT RISES IN WATER LEVELS. THE TIME FRAME FOR SEVERE WEATHER
HAZARDS WILL BE FROM 12AM TO 4AM FRIDAY MORNING.

STRONG PRESSURE GRADIENTS WILL ALSO PRODUCE WINDY CONDITIONS
ACROSS THE AREA LATE THIS MORNING THROUGH THE AFTERNOON HOURS.
EXPECT SUSTAINED WINDS FROM THE SOUTH TO SOUTHEAST AROUND 20 TO
25 MPH WITH OCCASIONAL TO FREQUENT GUSTS RANGING FROM 30 TO
35 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM
SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT
PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED
TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

ALLEN/22

The radar

The Shreveport radar (KSHV), 187 km away, was scanning. The volume nearest the first event began at 20:06 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 2 tornado, 2 hail. Local standard time, as filed.

Tornado, Ashley

When
April 18, 2:08 PM CST to 2:14 PM CST
Where
Ashley County, 6 mi S of Crossett to 4 mi SE of Crossett
Rating
EF1
Path length
4.25 mi
Path width
150 yd
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
33.043, -91.970

The tornado started along County Road 229 about six miles south of Crossett. It moved east-northeast to northeast, crossing Highway 133 near the intersection with County Road 5. Several large trees were downed across Highway 133 at this point. The tornado continued northeast, and reached its maximum intensity near the intersection of County Road 5E and County Road 4. Here a number of hardwood and softwood trees were snapped and uprooted. The tornado turned more north-northeast and appeared to dissipate as it was crossing Arkansas Trace Road about four miles southeast of Crossett. Maximum wind speeds were estimated at 90 mph.

Thunderstorm Wind, Ashley

When
April 18, 2:13 PM CST
Where
Ashley County, 1.35 mi ESE of South Crossett
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
33.110, -91.950

A tree was blown down onto a house along Sycamore Circle. Another tree was blown down on Cedar Street. Additional trees were blown down along Highway 82 near Crossett, and a tree was blown down on Highway 133 North.

Thunderstorm Wind, Ashley

When
April 18, 2:21 PM CST
Where
Ashley County, 2.23 mi SE of Hamburg
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
33.212, -91.788

A few trees were blown down on US Highway 425 near Hamburg.

Thunderstorm Wind, Ashley

When
April 18, 2:42 PM CST
Where
Ashley County, 0.9 mi NE of Wilmot
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.060, -91.570

There was a report of a blown down tree in Wilmot.

Hail, Ashley

When
April 18, 2:45 PM CST
Where
Ashley County, 2.15 mi SSW of Parkdale
Measured
1 in hail
Reported by
Public
Coordinates
33.090, -91.560

Quarter size hail fell along US Highway 165.

Hail, Chicot

When
April 18, 3:15 PM CST
Where
Chicot County, 1.16 mi E of Chicot
Measured
1.75 in hail
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
33.200, -91.260

Golf ball size hail fell in Chicot Junction.

Thunderstorm Wind, Chicot

When
April 18, 3:20 PM CST to 3:40 PM CST
Where
Chicot County, 1.97 mi W of Eudora to 0.99 mi NE of Grand Lake
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Law Enforcement
Coordinates
33.117, -91.304

Multiple trees were blown down all around Eudora.

Tornado, Chicot

When
April 18, 3:38 PM CST to 3:39 PM CST
Where
Chicot County, 0.54 mi SW of Grand Lake to 4 mi SE of Eudora
Rating
EF0
Path length
0.45 mi
Path width
50 yd
Reported by
Trained Spotter
Coordinates
33.075, -91.227

This brief tornado touched down in an open field southeast of Eudora along US Highway 65. A picture was taken (by a trained spotter) as the tornado kicked up dust as it moved in an east northeastward direction. A condensation funnel was visible that had distinct rotation. No damage occurred. Maximum wind speeds were estimated at 75 mph.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2013Every state in 2013This day in weather historyThe tornado archive for Arkansas, 2013Warnings in Arkansas, April 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 439905, 439909, 439910, 439907, 439903, 439904, 439914, 439912.